Alert archive / Nevada / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 1, 2012, 1:07 PM PDT for Elko County, Nevada. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 1:07 PM PDT (20:07 UTC)
- Expired
- Sep 1, 2012, 1:30 PM PDT
- In force
- 23 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 167 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882
WUUS55 KLKN 012007
SVRLKN
NVC007-012030-
/O.NEW.KLKN.SV.W.0029.120901T2007Z-120901T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
107 PM PDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELKO COUNTY IN NORTHEAST NEVADA...
THIS INCLUDES THE CITY OF WEST WENDOVER...
* UNTIL 130 PM PDT
* AT 104 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF WEST WENDOVER...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST WENDOVER...
ALTERNATE U.S. HIGHWAY 93 IN RURAL SOUTHEASTERN ELKO COUNTY...
INTERSTATE 80 IN RURAL SOUTHEASTERN ELKO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4042 11436 4054 11450 4089 11413 4077 11402
4053 11404
TIME...MOT...LOC 2007Z 228DEG 19KT 4057 11428
$$
RCM2 follow-up statements
733
WWUS55 KLKN 012017
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
117 PM PDT SAT SEP 1 2012
NVC007-012030-
/O.CON.KLKN.SV.W.0029.000000T0000Z-120901T2030Z/
ELKO NV-
117 PM PDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR SOUTHEASTERN ELKO COUNTY...
AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 14 MILES SOUTHWEST OF WEST WENDOVER...MOVING NORTHEAST AT 20
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4046 11429 4061 11440 4084 11409 4077 11402
4053 11404
TIME...MOT...LOC 2017Z 228DEG 19KT 4061 11423
$$
RCM238
WWUS55 KLKN 012028
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
128 PM PDT SAT SEP 1 2012
NVC007-012037-
/O.EXP.KLKN.SV.W.0029.000000T0000Z-120901T2030Z/
ELKO NV-
128 PM PDT SAT SEP 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELKO COUNTY WILL
EXPIRE AT 130 PM PDT...
THE STORM IS MOVING OUT OF PART OF THE WARNED AREA. A NEW WARNING
HAS BEEN ISSUED FOR NORTHEASTERN PARTS OF THE WARNING AREA WHICH ARE
STILL THREATENED BY THIS STORM.
&&
LAT...LON 4046 11429 4061 11440 4084 11409 4077 11402
4053 11404
TIME...MOT...LOC 2027Z 228DEG 19KT 4065 11418
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:49 AM PDT, 9 hours 18 minutes earlier.
Area forecast discussion, Sep 1, 3:49 AM PDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 349 AM PDT SAT SEP 1 2012 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS CENTRAL AND EASTERN NEVADA TODAY. DRIER AIR MOVING IN FROM THE WEST WILL END THE THREAT OF THUNDERSTORMS ON SUNDAY. DRY CONDITIONS WILL PREVAIL NEXT WEEK EXCEPT FOR A SMALL THREAT OF THUNDERSTORMS ACROSS EAST CENTRAL NEVADA WEDNESDAY AND THURSDAY. && .SHORT TERM...TODAY THROUGH SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS EAST CENTRAL AND NORTHEAST NEVADA EARLY THIS MORNING. A DRIER SOUTHWEST FLOW ALOFT ASSOCIATED WITH SHORT WAVE TROUGH TO OUR WEST WILL BEGIN TO PUSH MOISTURE TO THE EAST TODAY WITH SHOWERS AND THUNDERSTORMS LIMITED TO EASTERN ELKO AND EASTERN WHITE PINE COUNTIES BY LATE AFTERNOON. DRYING WILL CONTINUE TONIGHT AND BY SUNDAY A DRY AIRMASS WILL BE IN PLACE SO HAVE REMOVED SHOWERS AND THUNDERSTORMS FROM THE FORECAST FOR SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. SOUTHWESTERLY FLOW ALOFT MONDAY VEERING TO A MORE ZONAL FLOW BY TUESDAY AS HIGH PRESSURE OVER THE DESERT SOUTHWEST EXPANDS INTO SOUTHERN CALIFORNIA. FOR THE GREAT BASIN THIS MEANS A MUCH DRIER AIRMASS ALONG WITH MORE STABILITY. SHOULD SEE MOSTLY SUNNY SKIES MONDAY AND TUESDAY OVER ALL OF NORTHERN AND CENTRAL NEVADA. PRECIPITABLE WATER VALUES INCREASE UP TO AROUND .65 INCHES OVER WHITE PINE COUNTY ON WEDNESDAY AND COMBINE WITH LIFTED INDICES OF AROUND -1. THIS WILL RESULT IN AFTERNOON CUMULUS CLOUDS OVER EAST-CENTRAL NEVADA...ALONG WITH THE POSSIBILITY OF ISOLATED THUNDERSTORM ACTIVITY. SIMILAR SITUATION FOR THURSDAY. && .AVIATION...DRY AIR MOVING IN FROM THE WEST WILL RESULT IN MOSTLY SUNNY SKIES ACROSS WESTERN NEVADA TODAY. EASTERN AREAS WILL DRY OUT AS WELL...BUT NOT UNTIL LATER IN THE AFTERNOON OR EARLY EVENING. IN THE MEAN TIME...EXPECT THUNDERSTORMS TO DEVELOP AT KEKO AND KELY LATE THIS MORNING OR EARLY AFTERNOON...ENDING IN THE EARLY EVENING AS MORE DRY AIR MOVES INTO THE REGION. && .FIRE WEATHER...DRIER AIR WILL BEGIN TO MOVE IN FROM THE SOUTHWEST TODAY FOR DECREASING SHOWER AND THUNDERSTORM COVERAGE. BY LATE AFTERNOON SHOWERS AND THUNDERSTORMS WILL MOSTLY BE CONFINED TO EASTERN ELKO AND EASTERN WHITE PINE COUNTIES AND MAINLY ISOLATED IN NATURE. THIS DRIER AIR WILL PUSH OUT ALL THE MOISTURE BY SUNDAY FOR AN END TO THE THREAT OF THUNDERSTORMS. DRY CONDITIONS WILL PREVAIL NEXT WEEK EXCEPT FOR THE POSSIBILITY OF A FEW THUNDERSTORMS OVER EAST CENTRAL NEVADA WEDNESDAY AND THURSDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96/91
In the hours before
Special weather statement, Sep 1, 8:51 AM PDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
851 AM PDT SAT SEP 1 2012
NVZ035-011615-
WHITE PINE COUNTY NV-
851 AM PDT SAT SEP 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE PINE COUNTY
UNTIL 915 AM PDT...
AT 849 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF SHOSHONE...MOVING NORTHEAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NEAR GREAT BASIN NATIONAL PARK...
&&
LAT...LON 3868 11422 3873 11434 3903 11423 3891 11403
3877 11404
TIME...MOT...LOC 1550Z 215DEG 23KT 3879 11420
86Special weather statement, Sep 1, 11:35 AM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1135 AM PDT SAT SEP 1 2012 NVZ035-011900- WHITE PINE COUNTY NV- 1135 AM PDT SAT SEP 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL NOON PDT... AT 1131 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF MCGILL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WHITE PINE COUNTY... && LAT...LON 3978 11502 3951 11466 3941 11511 3948 11521 TIME...MOT...LOC 1834Z 227DEG 23KT 3956 11500 86
Special weather statement, Sep 1, 11:59 AM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1159 AM PDT SAT SEP 1 2012
NVZ033-011930-
EXTREME EASTERN ELKO COUNTY NV-
1159 AM PDT SAT SEP 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN ELKO COUNTY UNTIL
1230 PM PDT...
AT 1154 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF WEST WENDOVER...MOVING
NORTHEAST AT 30 MPH. THIS STORM WILL MOVE OVER I-80 NEAR WEST
WENDOVER.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE A MAIN
THREAT WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WEST WENDOVER...
&&
LAT...LON 4059 11419 4066 11427 4090 11406 4087 11401
4066 11403 4066 11404
TIME...MOT...LOC 1858Z 224DEG 25KT 4070 11412
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:17 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Aug 31, 5:30 PM PDT | Special Weather Statement | LKN | Elko | 45 min |
| Aug 31, 8:51 PM PDT | Special Weather Statement | LKN | Eureka | 39 min |
| Sep 1, 8:51 AM PDT | Special Weather Statement | LKN | 24 min | |
| Sep 1, 11:35 AM PDT | Special Weather Statement | LKN | White Pine | 25 min |
| Sep 1, 11:59 AM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 1, 12:10 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Sep 1, 12:19 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 41 min |
| Sep 1, 12:36 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
| Sep 1, 12:40 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 50 min |
| Sep 1, 12:42 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 33 min |
| Sep 1, 1:22 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| Sep 1, 1:26 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 21 min |
| Sep 1, 1:28 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 19 min |
| Sep 1, 1:34 PM PDT | Special Weather Statement | LKN | Elko | 26 min |
| Sep 1, 1:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 18 min |
| Sep 1, 2:31 PM PDT | Special Weather Statement | LKN | 29 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.